Alert archive / Nebraska / Frost Advisories in 2009

Frost Advisory 2, NWS North Platte, NE

September 28, 200912 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Sep 28, 2009, 3:45 AM CDT for 12 counties in Nebraska. It took effect at Sep 29, 2009, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2009, 3:45 AM CDT (08:45 UTC)
In effect from
Sep 29, 2009, 4:00 AM CDT
Expired
Sep 29, 2009, 9:00 AM CDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 280845
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 AM CDT MON SEP 28 2009

...COLD DRY AIR MOVING INTO WESTERN NEBRASKA...

.COLD SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO
WESTERN NEBRASKA THIS MORNING.

NEZ004-022>024-035-036-056-057-059-094-281500-
/O.CON.KLBF.FZ.W.0001.000000T0000Z-090928T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-LINCOLN-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
345 AM CDT MON SEP 28 2009 /245 AM MDT MON SEP 28 2009/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND VERY DRY AIR...WILL
ALLOW SOME AREAS TO DROP BELOW THE FREEZING MARK EARLY THIS
MORNING. THE AREA OF CONCERN IS ALONG AND WEST OF A LINE FROM
CODY IN CHERRY COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ008>010-025>029-037-038-281500-
/O.NEW.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON...
BROKEN BOW
345 AM CDT MON SEP 28 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

HIGH PRESSURE...COMBINED WITH LIGHT WINDS...WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY TUESDAY
MORNING. FROST IS LIKELY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TAYLOR
4 follow-up statements
000 
WWUS73 KLBF 281434
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 AM CDT MON SEP 28 2009

...TEMPERATURES CLIMBING ACROSS WESTERN NEBRASKA...

.COLD SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO
WESTERN NEBRASKA TODAY AND SETTLE OVER CENTRAL NEBRASKA EARLY
TUESDAY.

NEZ004-022>024-035-036-056-057-059-094-281545-
/O.CAN.KLBF.FZ.W.0001.000000T0000Z-090928T1500Z/
SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-LINCOLN-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...
OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
934 AM CDT MON SEP 28 2009 /834 AM MDT MON SEP 28 2009/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FREEZE WARNING. 

AT 930 AM CDT...OBSERVATIONS INDICATED TEMPERATURES ABOVE 32
DEGREES FAHRENHEIT ACROSS THE EASTERN PANHANDLE AND WESTERN
SANDHILLS WITH THE FREEZE WARNING CANCELLED.

$$

NEZ008>010-025>029-037-038-282245-
/O.CON.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON...
BROKEN BOW
934 AM CDT MON SEP 28 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY.

HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY
TUESDAY MORNING. FROST IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KECK
000 
WWUS73 KLBF 282041
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT MON SEP 28 2009

...FROST EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL
NEBRASKA...

.COLD SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD EAST INTO
CENTRAL AND EASTERN NEBRASKA OVERNIGHT. WITH CLEAR SKIES AND
NEARLY CALM WINDS...FROST IS LIKELY TO DEVELOP AS TEMPERATURES
FALL INTO THE LOWER TO MID 30S. 

NEZ008>010-025>029-037-038-290900-
/O.CON.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON...
BROKEN BOW
341 PM CDT MON SEP 28 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY.

HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY
TUESDAY MORNING. FROST IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAR
000 
WWUS73 KLBF 290225
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT MON SEP 28 2009

...FROST EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL
NEBRASKA...

.COLD CANADIAN HIGH PRESSURE...COUPLED WITH VERY DRY BOUNDARY
LAYER AIR...WILL ALLOW OVERNIGHT LOWS TO REACH THE LOWER TO MID
30S. TEMPERATURES THIS COOL WILL ALLOW FROST TO FORM...WITH THE
GREATEST THREAT IN LOW LYING AREAS WHERE WINDS WILL BE LIGHTEST.

NEZ006-007-291400-
/O.EXA.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/
KEYA PAHA-BOYD-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER
925 PM CDT MON SEP 28 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S EARLY TUESDAY
MORNING. FROST IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ008>010-025>029-037-038-291400-
/O.CON.KLBF.FR.Y.0002.090929T0900Z-090929T1400Z/
BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...STAPLETON...
BROKEN BOW
925 PM CDT MON SEP 28 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY.

HIGH PRESSURE...COMBINED WITH CLEAR SKIES AND LIGHT WINDS...WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S EARLY
TUESDAY MORNING. FROST IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BUTTLER
000 
WWUS73 KLBF 291357
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 AM CDT TUE SEP 29 2009


NEZ006>010-025>029-037-038-291500-
/O.EXP.KLBF.FR.Y.0002.000000T0000Z-090929T1400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-LOGAN-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...STAPLETON...BROKEN BOW
857 AM CDT TUE SEP 29 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURS HAVE BEGUN TO RISE ACROSS THE REGION THIS
MORNING...ENDING THE THREAT FOR FROST THIS MORNING. THUS THE
FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CDT.

$$

MASEK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 28, 3:28 AM CDT, 17 minutes earlier.

Area forecast discussion, Sep 28, 3:28 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CDT MON SEP 28 2009

.DISCUSSION...
FREEZE WARNING ON TRACK THIS MORNING...WITH 2 AM CDT TEMPERATURES
FALLING INTO THE LOWER TO MID 30S WHERE WINDS HAVE DECOUPLED...WHICH
IS MOSTLY OCCURRING IN RIVER VALLEYS. HAVE A 29 DEGREE READING NOW
AT ALLIANCE...BUT STILL OTHER AREAS REMAINING IN THE MID 40S...AS
WINDS CONTINUE AROUND 10 KTS. WOULD EXPECT TEMPERATURES TO FALL A
FEW MORE DEGREES...AND WILL PROBABLY SEE LOWER 30S THROUGH THE
PLATTE RIVER VALLEY...WITH LOCAL AREAS IN THE UPPER 20S ACROSS THE
HIGHER PLATEAU REGIONS OF THE PANHANDLE AROUND ALLIANCE. WINDS ALOFT
REMAIN QUITE STRONG HOWEVER...AND JUST DON/T EXPECT SURFACE WINDS TO
TOTALLY DECOUPLE...SO A WIDESPREAD KILLING FREEZE IS
QUESTIONABLE...BUT ISOLATED AREAS WILL FREEZE...AND CONTINUATION OF
THE FREEZE WARNING JUSTIFIED.

NEXT ISSUE WILL BE COLD TEMPERATURES AND POSSIBLE FROST TONIGHT.
VERY DRY AIR WILL REMAIN IN PLACE...AND WINDS WILL DECOUPLE TONIGHT
AS THE HIGH PRESSURE AXIS MOVES ACROSS THE AREA. MET AND BIAS
CORRECTED MOS GUIDANCE SUGGESTS LOWER 30S FROM NORTH PLATTE...AND UP
THROUGH BROKEN BOW. THESE WILL ACTUALLY BE THE COLDEST AREAS...AS
WINDS BEGIN TO INCREASE FROM THE SOUTHEAST BY MORNING ACROSS THE
NORTH AND WEST...HELPING TO KEEP TEMPS UP JUST A BIT IN THESE AREAS.
AFTER COORDINATION WITH HASTINGS AND OMAHA...HAVE OPTED FOR A FROST
ADVISORY ACROSS THE SOUTHEAST AREAS...ROUGHLY FROM AINSWORTH TO
STAPLETON AND POINTS SOUTHEAST. WILL BEGIN THE ADVISORY AT 4 AM CDT
TUESDAY MORNING...AND CONTINUE THROUGH 9 AM CDT.

GULF MOISTURE BEGINS TO RETURN WEDNESDAY AHEAD OF UPPER TROUGH
DIGGING INTO THE WESTERN UNITED STATES. OPERATIONAL GFS AND ECMWF IN
GOOD AGREEMENT...AND GFS ENSEMBLES NOT SHOWING MUCH SPREAD...SO
CONFIDENCE LEVEL HIGH WITH THIS SYSTEM. WEDNESDAY AFTERNOON...MAY
SEE A FEW SURFACE BASED TSTMS DEVELOP ACROSS WESTERN NEBRASKA...AS
LARGE SCALE ASCENT BEGINS TO AFFECT THIS AREA BY LATE AFTERNOON.
THIS AREA HOWEVER WILL BE ON THE EDGE OF THE BETTER MOISTURE
RETURN...WHICH FOCUSES MORE ON CENTRAL NEBRASKA. MORE LIKELY
SCENARIO WILL BE THE DEVELOPMENT OF ELEVATED THUNDERSTORMS ACROSS
CENTRAL NEBRASKA WEDNESDAY NIGHT. STRONG SOUTHERLY LOW LEVEL JET
WILL CONTINUE A STEADY STREAM OF GULF MOISTURE INTO THIS AREA...AND
WITH DECENT SHEAR...ISENTROPIC ASCENT...1000 J/KG OF ELEVATED
INSTABILITY AT H75...AND -4 LI/S AT H75...WOULDN/T BE SURPRISED TO
SEE A FEW STORMS PRODUCE HAIL...WHICH IS OFTEN THE CASE WITH THIS
TYPE OF SET UP.

H7 LOW TRACKS VERY SLOWLY ALONG THE NEB/SD BORDER THURSDAY AND
FRIDAY. WRAP AROUND/DEFORMATION BAND APPEARS TO SET UP THURSDAY
NIGHT AND FRIDAY...AND HAVE RAISED POPS SOME. BUFFER SOUNDINGS SHOW
A POSSIBLE MIX OF RAIN AND SNOW DURING THIS TIME AT VALENTINE...BUT
WILL WAIT TO ADD THIS TO THE FORECAST.

&&

.AVIATION...
HIGH PRESSURE DOMINATES NEBRASKA. VFR CONDITIONS TODAY AND TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM
1 AM CDT/MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ MONDAY FOR
NEZ004-022>024-035-036-056-057-059-094.

FROST ADVISORY FROM 4 AM CDT TUESDAY UNTIL 9 AM CDT TUESDAY FOR
LOGAN...THOMAS...BROWN...ROCK...HOLT...WHEELER...GARFIELD...
LOUP...BLAINE...AND CUSTER COUNTIES.

&&

DISCUSSION...TAYLOR
AVIATION...COLE
Hazardous weather outlook, Sep 27, 3:29 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SUN SEP 27 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-281000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
329 PM CDT SUN SEP 27 2009 /229 PM MDT SUN SEP 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE GUSTY NORTHWEST WINDS WILL GRADUALLY DIMINISH WITH THE LOSS OF
HEATING THIS EVENING. THEN AS THE SURFACE RIDGE OF HIGH PRESSURE
BUILDS SOUTH AND EAST OVERNIGHT MUCH COLDER AND DRIER AIR WILL BE
USHERED IN. BY DAYBREAK MONDAY A FREEZE IS LIKELY FOR MUCH OF THE
SANDHILLS SOUTH TO THE NORTH PLATTE RIVER VALLEY...AND IN AREAS
WEST OF A LINE FROM CODY IN CHERRY COUNTY TO NORTH PLATTE IN
LINCOLN COUNTY AS TEMPERATURES DROP AT OR BELOW 32 DEGREES
FAHRENHEIT WITH A FREEZING WARNING IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WEDNESDAY A FRONTAL SYSTEM WILL PUSH EAST WITH A CHANCE FOR
THUNDERSTORMS BY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

Nearby

Frost Advisories in Nebraska, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.